MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAGNETOM LUMINA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH MAGNETOM LUMINA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11344916
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Eye / Vision Problem (4471)
Date of Event 06/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10 manufacturer narrative: h3, h6: siemens healthineers cannot perform an investigation of the reported event without additional patient and procedure information, including which one of the customer facility¿s mris could have been involved with the reported event.A supplemental report will be submitted if additional information is obtained, and an investigation can be performed.
 
Event or Problem Description
On june 28th, 2023, siemens healthineers was informed about a possible injury that occurred during an examination with a siemens mri system.It was stated that a person called the medical center (customer facility) stating that after an mri his eyes are ¿strange", and he is having difficulty seeing.The ¿patient" stated he looked to the laser when he was being positioned for a lumbar scan.The customer facility medical technician stated it is unlikely that a patient¿s eyes would be exposed to the laser for a lumbar scan.Despite several attempts to obtain additional information by the customer facility, the ¿patient¿ refused to say more.The customer facility did not know the name or patient number of the ¿patient¿ nor in which mri the exam was performed.The medical center has another mri but choose to open a notification for this system with siemens.Although requested by siemens healthineers, additional information from the customer facility has not been received as of the date of this report.Furthermore, there is no evidence that this examination has been performed at the customer¿s facility and the ¿injury¿ was not confirmed by a physician.This event was reported due to the potential, but not proven, serious injury to the patient¿s eyes.
 
Additional Manufacturer Narrative
H11 corrected data: g3: the date received by manufacturer was reported as 28-jun-2023 in the initial report submitted on 03-aug-2023.This date was incorrect.Although the initial complaint was received by siemens healthineers on 28-jun-2023, there was not enough information provided at that time to determine the reportability of the event.Additional information was received by siemens healthineers on 12-jul-2023 that provided siemens healthineers with enough information to determine the reportability of the event as a potential serious injury.The investigation is ongoing.
 
Event or Problem Description
Siemens healthineers was initially informed of the event on (b)(6) 2023; however, the information provided on this date was not detailed enough to determine reportability.Additional information was received on july 12, 2023, indicating that the event could have resulted in a serious injury to the patient's eyes.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers has completed the investigation of the reported event.On (b)(6) 2023, siemens healthineers was informed about a possible injury which may have possibly occurred with a siemens mri system.Per the complaint report it was stated that a person called the medical center claiming that after an mri examination his eyes are ¿strange¿, and that he is having ¿difficulty to see¿.The caller stated that he ¿looked to the laser¿ when he was being positioned for a lumbar scan.During this call the medical center requested the name of the caller or his patient number.The caller refused to provide any additional information aside of alleging the occurrence of this incident.It is unclear who the caller is.It is unclear if the incident happened as claimed by the caller.It is also unclear if the caller was even a patient in the medical center.It is also unclear if the caller received an mri examination should he have been a patient in the medical center.In the complaint it was further stated that the medical center¿s mri technician detailed, that for a lumbar scan it is unlikely that a patient¿s eyes would be exposed to the laser.Siemens healthineers requested more details about the alleged injury and the claimed health consequences.Unfortunately, the medical center could not provide any further details as the caller did not provide any details other than the information about what supposedly happened.Hence, the medical center could not identify the patient or any details regarding the alleged incident.The alleged health consequences were not confirmed by any medical professional and any possible treatment of the alleged injury remain unknown.Siemens healthineers experts investigated the issue based on the information available and state the following: the laser module (part no 11234709) and laser labeling on the system fulfill the requirements according to the technical standard iec60825-1:2014.To comply with us standards, laser note no.50, respectively laser note no.56 is applied.The laser was classified as class 1m laser by tuev (technical inspection association) as stated in the tuev test protocol (b)(4).It is in compliance with laser class 1m radiation limits described in the standard.According to iec60825-1:2014, no laser warning label is required for a class 1m laser, if the same statements are included in the information for the user.This is the case as the user is provided with this information in the documentation for their mri system.The operator manual includes a chapter with technical details for the laser-light localizer and on how to use the laser-light localizer.For the customer owned system magnetom lumina (de) (serial number (b)(6) ) with software version va31a-sp01 the technical details of the location of the laser, accessible emission levels, laser class and wavelength are as follows according to the magnetom family, operator manual - mr system and coils, syngo mr xa31a: the laser-light localizer is located on top at the entrance to the magnet bore (blue arrow in the picture of the operator manual).The laser of the laser-light localizer is classified as class 1m according to iec 60825-1:2007 and iec 60825-1:2014 (for china: gb 7247-1:2012).Therefore, warning labels are not required.As laser notice no.50 (form june 24, 2007) is applied, equivalence in classification and labeling to 21cfr 1040.10 and 11 is assured.Laser class: 1m.Laser wavelength: 640 nm.Maximum output of laser radiation (accessible emission level, ael): 1.41 mw.The description on how to use the laser-light localizer includes a caution notice regarding the possibility of an eye injury.Specifically, it is stated that glasses and other optical instruments may focus the laser beam of the laser-light localizer which may cause an eye injury by the laser beam.Therefore, the patient is to be instructed to not to look directly into the laser beam and to not use optical instruments which may focus the laser beam (for example, glasses or microscopes).

Brand Name
MAGNETOM LUMINA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
henkestrasse 127
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key17452126
Report Number3002808157-2023-00006
Device Sequence Number7260482
Product Code LNH
UDI-Device Identifier04056869230740
UDI-Public04056869230740
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K220939
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11344916
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer07/12/2023
01/25/2024
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/04/2023
01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown